What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 14, 5:46 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 5:46 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
646 AM EDT Tue Jun 14 2022
.SYNOPSIS...
A disturbance moving out of the Appalachians may bring severe
thunderstorms to the region today. Isolated to scattered
thunderstorms are possible Wednesday and Thursday. A cold front
crossing the local area Friday may be accompanied by more
widespread showers and thunderstorms. Dry and cooler weather is
expected for the upcoming weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 345 AM EDT Tuesday...
Very tricky forecast today regarding both temperatures and the
potential for severe tstms. Early this morning, there is a remnant
MCV just west of Charlottesville with a better defined MCV/mid-level
shortwave (and associated weakening MCS) just southeast of
Pittsburgh, PA. In addition, there is another cluster of convection
SW of Cleveland. The convection is focused along a quasi-stationary
boundary w/ NW flow aloft. Locally, it has been a dry morning
outside of isolated showers/tstms across the VA Nrn Neck/Lower Ern
Shore. Temperatures range through the 70s with low-mid 70s dew
points.
The first remnant MCV will track SE across the area between now and
late morning, bringing a chance for a light rain shower or two.
Cannot rule out re-development of showers/tstms as early as 8-10 AM
across central/ern VA as that first feature tracks through. Another
possibility is that it results in nothing more than a brief increase
in clouds. The most uncertain part of the forecast is from midday
through the late aftn, which also is when the greatest severe threat
would be. Despite widespread clouds, temperatures may still rise
into at least the upper 80s-low 90s across srn VA/NE NC by noon
(unless late AM convection is stronger than expected). By
midday, the MCV near Pittsburgh will be near the Delmarva
Peninsula. This feature could allow for aftn tstm development,
some of which could be strong to severe (main threat is damaging
winds). Any tstms that do develop will quickly move to the
south during the remainder of the aftn and should exit the area
by 6-8 PM.
CAMs and global/regional models are still all over the place
regarding potential solutions for this aftn. Regardless, it
appears the greatest severe threat will be across srn/SE VA and
NE NC as this is where the best sfc heating/instability will
likely be. Global/regional models are forecasting the 500mb flow
to increase to 50-60 knots with the passage of the
MCV/shortwave this aftn. SPC has opted to keep the SLGT Risk
attm and not upgrade to ENH given the wide variety of possible
solutions and the fact that clouds/precipitation may limit
surface heating/instability across all or part of the area
(especially N). Forecast highs are uncertain and temperatures
may be several degrees lower than forecast. Have highs ranging
from the low 80s NE to the mid 90s in S-SE VA and NE NC (where a
Heat Advisory has been issued...but still a much lower
confidence advisory than usual). Could see isolated-scattered
convection linger across NE NC through 10-11 PM. Winds turn to
the N then NE tonight in the wake of the MCV/mid-level
shortwave. Mainly partly cloudy tonight with lows ranging from
the mid 60s-low 70s as high pressure builds toward the area.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
As of 345 AM EDT Tuesday...
Ridging aloft builds just to the W of the local area by Wed. The
surface ridge moves offshore during the day, leading to light
onshore flow. Tstms will initiate near a surface trough in the
mountains/Piedmont of VA but will struggle to move eastward with the
flow aloft light out of the N-NNW and a more stable airmass in the
ern half of the FA. Have slight chc PoPs in the Piedmont during the
aftn-early evening, with perhaps a stray tstm or two making it to
near the I-95 corridor before diurnal weakening occurs. The onshore
flow will hold down temperatures near the coast, where mid-upper 80s
are currently forecast (locally a bit cooler from OXB-WAL). Highs
Wed in the low-mid 90s inland.
The ridge aloft begins to retrograde to the WSW Wed night-Thu w/
flow aloft becoming more W as a potent shortwave/upper low tracks
from Manitoba to Ontario. Should see a bit more in the way of
aftn/evening shower/tstm activity on Thu given (slight) cooling
aloft and LLVL S flow. The highest coverage will be in the Piedmont,
with perhaps an isolated tstm closer to the coast. Lows Wed night in
the upper 60s-low 70s. Highs Thu from the mid-upper 80s at the coast
to the low 90s inland. Outside of highly localized wet microbursts,
severe wx is not expected on Wed/Thu.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 345 AM EDT Tuesday...
The ridge aloft amplifies over the Plains during the late week-
weekend while a rather deep trough establishes itself just to our
east. A decent mid June cold front will approach from the NW (Thu
night) then cross the local area (Fri-Fri night). Timing the front
into/through the FA remains uncertain but will keep chances for
tstms (highest E and SE) through the first part of Fri night
(highest PoPs from 18z Fri-06z Sat). After that...a cooler and much
drier airmass is progged to filter in from the NNW as high pressure
builds toward the area. In fact, the latest NBM has dew points
dropping into the 40s to low 50s Sunday aftn.
Highs Fri mainly in the mid 90s. Lows Fri night in the 60s...except
low 70s at the immediate coast in SE VA-NE NC. Highs Sat mainly in
the 80s. Lows Sat night in the mid-upper 50s...except 60-65F at the
coast. Highs Sun around 80F. Highs Mon in the mid-upper 80s except
for low 80s on the ern shore.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 640 AM EDT Tuesday...
Dry/VFR conditions still prevail at the terminals this morning
as MCSs have weakened as they approach the area. Shower/tstm
coverage should increase by late morning-midday at SBY/RIC, and
by early-mid aftn across SE VA/NE NC. Confidence is too low to
include TEMPO groups for IFR-LIFR TSRA, so have kept SHRA/VCTS
in the TAFs. Brief gusty winds are likely in the stronger
storms, especially from midday-aftn. Prevailing conditions
should remain VFR through the period. SW-WSW winds between 5 and 10
knots will become NW, N, then NE during the day/evening.
Precipitation should exit the area by 22-00z. Mainly VFR
conditions tonight-Fri with isolated-scattered SHRAs/tstms on
Thu/Fri (with a slight chc at RIC on Wed). High pressure is
expected to bring dry/VFR conditions Sat.
&&
.MARINE...
As of 345 AM EDT Tuesday...
A nearly stationary front remains N of the local waters early this
morning with winds generally SW 5-13 kt. Meanwhile, a series of MCVs
approach from the NW. The furthest NW one is expected to ride the
nearly stationary front this morning into early this afternoon,
dragging it SW through the day as a cold front. As such, winds are
expected to become W 5-10 kt later this morning, becoming NW then N
15 kt late this morning into this afternoon. Winds may increase to
15-20 kt with this surge, but wind probs remain below 50 percent for
the Ches Bay. This, coupled with poor handling of timing from the
CAMs and a potential for the wind to be convectively enhanced as
opposed to strictly synoptic precludes issuing a SCA at this time.
Should confidence in timing or in reaching SCA criteria increase, a
short-fused SCA may be needed in future updates. Winds become NE 10-
15 kt this evening, subsiding to 5-10 kt overnight. High pressure
moves into the NE late tonight into Wed, allowing winds to become E
Wed, becoming SE 10-13 kt Wed evening. A warm front lifts N Thurs
with SE winds increasing to 10-15 kt by early afternoon before
becoming S 15-20 kt from late afternoon through the evening,
becoming SW Thurs night. SCAs may be needed for this surge. Winds
drop to sub-SCA level Fri with the potential for another SCA-level
surge from N/NNW winds 15-20 kt behind a cold front moving through
Fri evening/night. This surge could last through Sat night.
Waves and seas are 1-2 ft and 2-3 ft respectively this morning,
increasing to 2-3 ft everywhere this afternoon before subsiding back
to 1-2 ft and 2-3 ft this evening. Waves increase to 2-3 ft Thurs
evening into early Fri while seas increase to 3-4 ft. There is some
potential for 4-5 ft seas during this time, but confidence is too
low to reflect in the forecast.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory from 11 AM this morning to 7 PM EDT this evening
for NCZ012>017-030>032-102.
VA...Heat Advisory from 11 AM this morning to 7 PM EDT this evening
for VAZ087-092-093-095>098-523>525.
MARINE...None.
&&
SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ALB/ERI
LONG TERM...ALB/ERI
AVIATION...ERI
MARINE...RMMHazardous weather outlook, Jun 14, 3:17 AM EST, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
417 AM EDT Tue Jun 14 2022
MDZ021>025-VAZ048-060>062-064>069-075>086-088>090-099-100-509>522-
150830-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Sussex-Surry-
James City-Accomack-Northampton-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
417 AM EDT Tue Jun 14 2022
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Thunderstorms are possible today as a low pressure system moves
toward the region from the northwest. There is a slight risk for
severe weather with damaging winds being the main threat.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-102-VAZ087-092-093-095>098-523>525-150830-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Greensville-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
York-Newport News-Hampton/Poquoson-
417 AM EDT Tue Jun 14 2022
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Thunderstorms are possible today as a low pressure system moves
toward the region from the northwest. There is a slight risk for
severe weather with damaging winds being the main threat.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 14, 6:02 AM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 AM EDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 2 S KNOTTS ISLAND 36.48N 75.93W
06/13/2022 E60 MPH CURRITUCK NC PUBLIC
60 MPH WINDS ESTIMATED AT KNOTTS ISLAND.
0610 PM TORNADO 2 S KNOTTS ISLAND 36.48N 75.92W
06/13/2022 ANZ633 NC BROADCAST MEDIA
VIDEO OF A WATERSPOUT JUST EAST OF KNOTTS
ISLAND TRACKING INTO THE MARSH ALONG THE
OUTER BANKS.
&&Local storm report, Jun 14, 6:24 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
724 AM EDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 2 NNW OCEANA 36.86N 76.02W
06/12/2022 CITY OF VIRGINIA BEVA PUBLIC
TREES DOWN, SOME ON CARS, NEAR VA BEACH
GENERAL HOSPITAL.
&&
JOSpecial weather statement, Jun 14, 8:02 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
902 AM EDT Tue Jun 14 2022
NCZ012-VAZ065-066-079-080-087-088-141330-
Northampton-Lunenburg-Mecklenburg-Dinwiddie-Sussex-Brunswick-
Greensville-
902 AM EDT Tue Jun 14 2022
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN NORTHAMPTON...WESTERN
GREENSVILLE...MECKLENBURG...LUNENBURG...WEST CENTRAL SUSSEX...
SOUTHEASTERN DINWIDDIE AND BRUNSWICK COUNTIES AND THE CITY OF
EMPORIA...
At 901 AM EDT, radar indicated showers were located along a line
extending from Rehoboth to near Boydton to 6 miles southwest of
Clarksville. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these showers.
These showers will be near...
Boydton and Rehoboth around 905 AM EDT.
Lunenburg around 910 AM EDT.
Victoria around 915 AM EDT.
Kenbridge around 920 AM EDT.
South Hill, La Crosse and Dundas around 930 AM EDT.
Other locations impacted by these showers include Bacons Fork,
Wilburn, Gum Forks, Dolphin, Bowens Corner, Pleasant Shade, Henrico,
Finneywood, Forksville and Fairview.
If outdoors, consider seeking shelter inside a building.
If you are on the lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 3668 7870 3669 7865 3664 7858 3664 7856
3670 7865 3689 7849 3700 7846 3696 7747
3644 7761 3645 7763 3648 7765 3648 7775
3650 7782 3651 7790 3654 7790 3655 7792
3654 7873
TIME...MOT...LOC 1301Z 285DEG 27KT 3691 7838 3669 7843 3655 7864
AMSpecial weather statement, Jun 14, 8:38 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
938 AM EDT Tue Jun 14 2022
MDZ021-022-141430-
Dorchester MD-Wicomico MD-
938 AM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of northwestern
Wicomico and northern Dorchester Counties through 1030 AM EDT...
At 938 AM EDT, Doppler radar was tracking a strong thunderstorm near
Oxford, or 9 miles northwest of Cambridge, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cambridge, Hurlock, Federalsburg, Sharptown, Secretary, Vienna,
University Of Maryland Center For Environmental Studies, East New
Market, Mardela Springs, Galestown, Church Creek, Brookview,
Eldorado, Madison, Hudson, Lloyds, Woolford, Bucktown and Linkwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3869 7576 3864 7571 3857 7570 3838 7579
3851 7626 3853 7623 3851 7621 3856 7621
3853 7628 3857 7631 3860 7626 3862 7628
3863 7624 3860 7621 3863 7617 3859 7616
3857 7603 3870 7590
TIME...MOT...LOC 1338Z 288DEG 25KT 3865 7623
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
PocheSpecial weather statement, Jun 14, 8:51 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
951 AM EDT Tue Jun 14 2022
VAZ523>525-141430-
Hampton/Poquoson VA-Newport News VA-York VA-
951 AM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of southeastern York ,
the City of Poquoson, the City of Hampton and the City of Newport
News through 1030 AM EDT...
At 951 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Eustis, or near Newport News, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lee Hall around 955 AM EDT.
Newport News and Denbigh around 1000 AM EDT.
Patrick Henry Field around 1005 AM EDT.
Seaford and Tabb around 1010 AM EDT.
Hampton around 1015 AM EDT.
Langley AFB around 1020 AM EDT.
Other locations impacted by this storm include Dare, Newport News
Golf Course, Lackey, Langley View, Oyster Point, Oriana, Messick,
Hornsbyville, Harris Grove and Yorktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3712 7666 3717 7668 3717 7666 3720 7669
3717 7670 3721 7672 3722 7664 3717 7661
3718 7658 3723 7659 3726 7634 3721 7635
3720 7634 3706 7633
TIME...MOT...LOC 1351Z 268DEG 24KT 3716 7661
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
AM